Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
January 13, 2002

Other Illnesses

Question from Springdale, Arizona, USA:

I am a 23 year old female, who has had type 1 diabetes for 10 months, and while I have always been cold natured, since I have been on insulin it has been unbearable, especially after I eat. My fingers and toes feel Arctic to the point that I can't even take notes in class. The other thing is that I have been having harsh tingling in my legs and feet and a delayed sense of touch on my legs. If I rub my hand on my thigh I feel the pressure then I feel the texture of my hand much later. Is this because of an allergic reaction to the insulin or something? When I try to talk to my doctor about it, he tells me it's all in my head that all insulin does is take care of sugar.

Answer:

The usual allergic response to insulin is a skin rash at the sight of injection. I would talk with your doctor to see if thinks think it could be some other rheumatologic problem. Ten months is a short period of time to develop full blown neuropathy. I would look for another cause.

JTL

[Editor’s comment: If your physician is unsure what to do, ask for a referral to a neurologist.

WWQ]